Monetary equilibrium and the differentiability of the value function
In this study we offer a new approach to proving the differentiability of the value function, which complements and extends the literature on dynamic programming. This result is then applied to the analysis of equilibrium in the recent class of monetary economies developed in [Lagos, R., Wright, R., 2005. A unified framework for monetary theory and policy analysis. Journal of Political Economy 113, 463-484]. For this type of environments we demonstrate that the value function is differentiable and this guarantees that the marginal value of money balances is well defined.
If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Ricardo Lagos & Randall Wright, 2004.
"A unified framework for monetary theory and policy analysis,"
346, Federal Reserve Bank of Minneapolis.
- Ricardo Lagos & Randall Wright, 2005. "A Unified Framework for Monetary Theory and Policy Analysis," Journal of Political Economy, University of Chicago Press, vol. 113(3), pages 463-484, June.
- Ricardo Lagos & Randall Wright, 2002. "A unified framework for monetary theory and policy analysis," Working Paper 0211, Federal Reserve Bank of Cleveland.
- Blume, Lawrence & Easley, David & O'Hara, Maureen, 1982. "Characterization of optimal plans for stochastic dynamic programs," Journal of Economic Theory, Elsevier, vol. 28(2), pages 221-234, December.
- Camera, G. & Corbae, D., 1998.
"Money and Price Dispersion,"
98-03, University of Iowa, Department of Economics.
- Miguel Molico, 2006. "The Distribution Of Money And Prices In Search Equilibrium," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 47(3), pages 701-722, 08.
- Edward J. Green & Ruilin Zhou, 2002.
"Dynamic Monetary Equilibrium in a Random Matching Economy,"
Econometric Society, vol. 70(3), pages 929-969, May.
- Edward J. Green & Ruilin Zhou, 2000. "Dynamic monetary equilibrium in a random-matching economy," Working Paper Series WP-00-1, Federal Reserve Bank of Chicago.
- Aleksander Berentsen & Gabriele Camera & Christopher Waller, .
"The Distribution of Money Balances and the Non-Neutrality of Money,"
IEW - Working Papers
220, Institute for Empirical Research in Economics - University of Zurich.
- Aleksander Berentsen & Gabriele Camera & C hristopher W aller, 2005. "The Distribution Of Money Balances And The Nonneutrality Of Money," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 46(2), pages 465-487, 05.
- D. Aliprantis, C. & Camera, G. & Puzzello, D., 2007.
"Anonymous markets and monetary trading,"
Journal of Monetary Economics,
Elsevier, vol. 54(7), pages 1905-1928, October.
- Aleksander Berentsen & Gabriele Camera & Christopher Waller, 2004.
"The distribution of money and prices in an equilibrium with lotteries,"
Springer, vol. 24(4), pages 887-906, November.
- Aleksander Berentsen & Gabriele Camera & Christopher Waller, . "The Distribution of Money and Prices in an Equilibrium with Lotteries," IEW - Working Papers 174, Institute for Empirical Research in Economics - University of Zurich.
- Benveniste, L M & Scheinkman, J A, 1979. "On the Differentiability of the Value Function in Dynamic Models of Economics," Econometrica, Econometric Society, vol. 47(3), pages 727-32, May.
- Paul Milgrom & Ilya Segal, 2002. "Envelope Theorems for Arbitrary Choice Sets," Econometrica, Econometric Society, vol. 70(2), pages 583-601, March.
- Maria Luisa Gota & Luigi Montrucchio, 1999. "On Lipschitz continuity of policy functions in continuous-time optimal growth models," Economic Theory, Springer, vol. 14(2), pages 479-488.
When requesting a correction, please mention this item's handle: RePEc:eee:dyncon:v:33:y:2009:i:2:p:454-462. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Zhang, Lei)
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.